Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Brownsville, TX

June 12, 2025Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 12, 2025, 8:15 PM CDT for Hidalgo County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 8:15 PM CDT (01:15 UTC)
Expired
Jun 12, 2025, 9:31 PM CDT
In force
76 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 91 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3292 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted.

306 
WGUS54 KBRO 130115
FFWBRO
TXC215-130315-
/O.NEW.KBRO.FF.W.0018.250613T0115Z-250613T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
815 PM CDT Thu Jun 12 2025

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  South Central Hidalgo County in deep south Texas...

* Until 1015 PM CDT.

* At 815 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Edinburg, Mission, Pharr, Palmhurst, North McAllen, Sharyland, 
  South McAllen, Mcallen High School, Mcauliffe Elementary School, 
  Mcallen Memorial Stadium, Crockett Elementary School, Mcallen 
  Municipal Park, Las Palmas Community Center, Bill Schupp Park, 
  Rowe High School, Parkland Estates, La Vista Park, Emerald Point, 
  Mcallen Recycling Center and De Palmas Historic District.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Hallman
2 follow-up statements
750 
WGUS74 KBRO 130146
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
846 PM CDT Thu Jun 12 2025

TXC215-130315-
/O.CON.KBRO.FF.W.0018.000000T0000Z-250613T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
846 PM CDT Thu Jun 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS 
EVENING FOR SOUTH CENTRAL HIDALGO COUNTY...

At 846 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Edinburg, Mission, Pharr, Palmhurst, North McAllen, Sharyland, 
  South McAllen, Mcallen High School, Mcauliffe Elementary School, 
  Mcallen Memorial Stadium, Crockett Elementary School, Mcallen 
  Municipal Park, Las Palmas Community Center, Bill Schupp Park, 
  Rowe High School, Parkland Estates, La Vista Park, Emerald Point, 
  Mcallen Recycling Center and De Palmas Historic District.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821

FLASH FLOOD...RADAR INDICATED

$$

Hallman
331 
WGUS74 KBRO 130231
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
931 PM CDT Thu Jun 12 2025

TXC215-130241-
/O.CAN.KBRO.FF.W.0018.000000T0000Z-250613T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
931 PM CDT Thu Jun 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL HIDALGO 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821

$$

Hallman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:30 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 12, 6:30 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
630 PM CDT Thu Jun 12 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 1244 PM CDT Thu Jun 12 2025

An upper level trough will continue to move through the Southern
Plains during the duration of the short term forecast period. This
trough is expected to bring instability that could foster the
development of showers and thunderstorms. However, the chances of
rain should come to the end by the early part of tonight. Even then,
the chances of rain are low (less than 30%) for Deep South Texas and
the Rio Grande Valley.

After this afternoon, rain-free conditions are expected to persist
through the rest of the period. Allowing for temperatures to rise
again. As such, the high temperatures for the short term forecast
period are expected to be in the range of upper 90s to the lower
triple digits. The low temperatures are expected to be mostly in the
70s with some places reaching into the lower 80s. While mostly
posing a Heat Risk of mostly Moderate to Major, there are a couple
of places that could see Extreme as well. There could be a few areas
tomorrow that could need a Heat Advisory. However, the confidence is
not high enough at this time to issue one based on the timing at
this point.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1244 PM CDT Thu Jun 12 2025

Southeasterly flow is expected to persist over Deep South Texas and
the Rio Grande Valley allowing for the low-level moisture flow to
continue through the long term forecast period. With a mid-level
ridge in place for the early part of the long term forecast period,
rain chances are going to be rather low. However, the ridge is
expected to weaken a bit allowing for rain chances to develop mostly
along the coast with the afternoon seabreeze. Even then the rain
chances are low to medium (30-40%). These chances of rain are
expected to remain for the rest of the period.

Temperatures for the long term forecast period feature highs in the
range of the upper 90s to lower triple digits with low temperatures
mostly in the 70s. However a few places could get into the lower
80s. The Heat Risk for Saturday is mostly in the Major, with some
areas in the Moderate risk and even fewer locations in the Extreme
risk. From Sunday onward, the Heat Risk does trend downward through
the long term forecast period. The heat indices also generally
decrease through the period as well, but they do start close to Heat
Advisory levels.

&&

.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Thu Jun 12 2025

Ongoing convection to the west and north of the TAF sites will be
expected to continue through the next several hours. The slow
northeasterly motion of these cells should keep them away from the
TAF sites, though convection in the vicinity of MFE will need to
be monitored. VFR conditions will likely continue through the TAF
period, though there is a low potential for MVFR ceilings to
develop overnight. Southeasterly winds are expected to continue
through the period, with wind gusts decreasing overnight, and
picking up around sunrise Friday.

&&

.MARINE...
Issued at 1244 PM CDT Thu Jun 12 2025

Generally light to moderate southeasterly winds and low to
moderate seas will allow generally favorable conditions to continue
through the period. Rain chances remain very low (less than 10%)
through the weekend, however rain chances do increase back up to low
to medium (around 30 to 40%) around the start of the work week next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             82  95  81  95 /  10  10  10  10
HARLINGEN               79  97  79  97 /   0  10   0  10
MCALLEN                 81 101  81 101 /  10  10   0  10
RIO GRANDE CITY         79 100  79 100 /  10   0   0   0
SOUTH PADRE ISLAND      82  89  82  88 /  10  10  10  10
BAYVIEW/PORT ISABEL     80  93  80  93 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...64
LONG TERM....64
AVIATION...60-BE

In the hours before

Special weather statement, Jun 12, 5:00 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
500 PM CDT Thu Jun 12 2025

TXZ251-351-451-122230-
Coastal Kenedy TX-Kenedy Island TX-Inland Kenedy TX-
500 PM CDT Thu Jun 12 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KENEDY COUNTY THROUGH 530
PM CDT...

At 500 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Port Aransas to 11 miles
southeast of Malaquite Beach to near Kenedy County Wind Farms.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, and Armstrong Ranch
Airport.

This includes US Highway 77 between mile markers 712 and 744.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2726 9773 2728 9765 2724 9763 2723 9753
      2726 9745 2726 9742 2725 9742 2725 9737
      2727 9738 2728 9735 2685 9734 2674 9783
      2724 9792 2725 9785 2724 9784 2725 9782
      2727 9781 2728 9776
TIME...MOT...LOC 2200Z 290DEG 21KT 2768 9695 2729 9721 2701 9762

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hallman
Special weather statement, Jun 12, 5:20 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
520 PM CDT Thu Jun 12 2025

TXZ250-251-122245-
Brooks TX-Inland Kenedy TX-
520 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KENEDY AND
SOUTHEASTERN BROOKS COUNTIES THROUGH 545 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rachal, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rachal and Encino.

This includes US Highway 281 between mile markers 730 and 742.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2711 9791 2691 9787 2676 9793 2676 9798
      2678 9799 2678 9820 2716 9807
TIME...MOT...LOC 2220Z 198DEG 19KT 2687 9803

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hallman
Special weather statement, Jun 12, 5:26 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
526 PM CDT Thu Jun 12 2025

TXZ250-353-122245-
Brooks TX-Northern Hidalgo TX-
526 PM CDT Thu Jun 12 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL HIDALGO AND SOUTH
CENTRAL BROOKS COUNTIES THROUGH 545 PM CDT...

At 526 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Puerto Rico, or 13 miles northwest of San Manuel,
moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rachal, El Coyote Ranch Airport, and Puerto Rico.

This includes US Highway 281 between mile markers 732 and 736.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2654 9817 2659 9840 2681 9831 2694 9830
      2693 9812
TIME...MOT...LOC 2226Z 189DEG 15KT 2670 9829

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hallman
Special weather statement, Jun 12, 5:51 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
551 PM CDT Thu Jun 12 2025

TXZ250>253-353-122345-
Southern Hidalgo TX-Brooks TX-Northern Hidalgo TX-Starr TX-
Inland Kenedy TX-
551 PM CDT Thu Jun 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN KENEDY...CENTRAL
HIDALGO...EASTERN STARR AND EASTERN BROOKS COUNTIES THROUGH 645 PM
CDT...

At 551 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northeast of La
Reforma to near La Joya City Hall. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Encino,
Garciasville, Linn, Los Ebanos, and Rachal.

This includes the following highways...
 US Highway 83 between mile markers 828 and 850.
 US Highway 77 between mile markers 738 and 744.
 US Highway 281 between mile markers 716 and 764.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2683 9771 2661 9793 2661 9796 2658 9796
      2616 9838 2623 9845 2622 9848 2620 9848
      2625 9856 2622 9856 2626 9859 2624 9867
      2626 9868 2627 9872 2629 9871 2631 9875
      2631 9874 2632 9875 2678 9842 2718 9819
TIME...MOT...LOC 2251Z 207DEG 15KT 2673 9827 2623 9851

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

60-BE
Special weather statement, Jun 12, 6:24 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
624 PM CDT Thu Jun 12 2025

TXZ252-253-130000-
Southern Hidalgo TX-Starr TX-
624 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES THROUGH 700 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Ebanos. This thunderstorm was nearly stationary.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, La Grulla, Narciso G. Cavazos Elementary School, and
Abram-Perezville.

This includes US Highway 83 between mile markers 830 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2617 9836 2616 9839 2620 9844 2623 9845
      2622 9848 2620 9848 2625 9856 2624 9855
      2622 9856 2626 9859 2625 9862 2626 9862
      2624 9864 2624 9867 2626 9868 2627 9871
      2641 9865 2630 9832 2619 9830 2615 9835
TIME...MOT...LOC 2323Z 237DEG 2KT 2624 9854

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Hallman
Special weather statement, Jun 12, 6:46 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
646 PM CDT Thu Jun 12 2025

TXZ252-253-353-130030-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
646 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES THROUGH 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Victoria, or 9 miles north of Sullivan City, moving southwest at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst,
Garciasville, Los Ebanos, Sharyland, and Mccook.

This includes US Highway 83 between mile markers 826 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2617 9834 2616 9839 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9856 2622 9856
      2626 9859 2624 9867 2627 9872 2629 9871
      2630 9875 2633 9875 2633 9878 2653 9858
      2656 9830 2638 9841 2636 9823 2612 9832
TIME...MOT...LOC 2346Z 027DEG 7KT 2641 9858

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:17 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy43 min
Jun 12, 7:38 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy52 min
Jun 12, 7:46 PM CDTAreal Flood AdvisoryBROHidalgo99 min
Jun 12, 8:20 PM CDTAreal Flood AdvisoryBROHidalgo65 min
Jun 12, 8:23 PM CDTSpecial Weather StatementBROHidalgo67 min
Jun 12, 10:05 PM CDTSpecial Weather StatementBROWillacy40 min
Jun 12, 10:07 PM CDTSpecial Marine WarningBRO53 min
Jun 12, 10:35 PM CDTWind AdvisoryBROCameron, Willacy4 hr
Jun 12, 10:57 PM CDTSpecial Marine WarningBRO93 min
Jun 13, 12:28 AM CDTSpecial Marine WarningBRO70 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.